Although S-1 is frequently used in cancer chemotherapy, the drug interaction with warfarin, an anticoagulant agent, is not fully paid attention. In the present study, we investigated retrospectively the timing of expression of blood coagulation abnormality in nine patients treated with warfarin and S-1 concomitantly. In five patients, the dose of warfarin was reduced or interrupted after concomitant use of S-1. The International Normalized Ratio (INR) was significantly increased after combination with S-1 compared with the former value. In all patients, the INR was increased in three weeks after combination with S-1. On the other hand, serum creatinine, aspartate aminotransferase, alanine aminotransferase or serum albumin was not different before and after combination with S-1. These results suggest that the careful monitoring of the blood coagulation ability is necessary in all patients receiving warfarin and S-1 concomitantly.
All Science Journal Classification (ASJC) codes
- Pharmaceutical Science